Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 151, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 12, 2022, 12:05 PM MST for Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2022, 12:05 PM MST (19:05 UTC)
- Expired
- Aug 12, 2022, 2:15 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 87 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 120 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 2186 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
726
WGUS55 KVEF 121905
FFWVEF
AZC015-122115-
/O.NEW.KVEF.FF.W.0151.220812T1905Z-220812T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1205 PM PDT Fri Aug 12 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West Central Mohave County in northwestern Arizona...
* Until 215 PM MST.
* At 1205 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Kingman, Packsaddle Campground, Windy Point Campground, Chloride,
Dolan Springs, New Kingman-Butler, Pierce Ferry And Antares Roads
and Peach Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3525 11401 3528 11446 3553 11445 3575 11424
3578 11416 3578 11404 3566 11374 3564 11355
3551 11343 3541 11367 3551 11370 3551 11394
3525 11400
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV2 follow-up statements
178
WGUS75 KVEF 121934 RRA
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1234 PM PDT Fri Aug 12 2022
AZC015-122115-
/O.CON.KVEF.FF.W.0151.000000T0000Z-220812T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
1234 PM MST Fri Aug 12 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM MST THIS
AFTERNOON FOR WEST CENTRAL MOHAVE COUNTY...
At 1234 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Kingman, Packsaddle Campground, Windy Point Campground, Chloride,
Dolan Springs, New Kingman-Butler, Pierce Ferry And Antares Roads
and Peach Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3525 11401 3528 11446 3553 11445 3575 11424
3578 11416 3578 11404 3566 11374 3564 11355
3551 11343 3541 11367 3551 11370 3551 11394
3525 11400
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV380
WGUS75 KVEF 122111 RRA
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
211 PM PDT Fri Aug 12 2022
AZC015-122121-
/O.EXP.KVEF.FF.W.0151.000000T0000Z-220812T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
211 PM MST Fri Aug 12 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 215 PM MST THIS AFTERNOON FOR
WEST CENTRAL MOHAVE COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 100 AM MST Sunday for portions
of northwest Arizona, southeast California and Nevada.
LAT...LON 3525 11401 3528 11446 3553 11445 3575 11424
3578 11416 3578 11404 3566 11374 3564 11355
3551 11343 3541 11367 3551 11370 3551 11394
3525 11400
$$
JVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 10:08 AM MST, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 12, 10:08 AM MST, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1008 AM PDT Fri Aug 12 2022 .SYNOPSIS...Moist monsoonal flow will remain in place through the week keeping temperatures at or below average with daily thunderstorm chances, mainly for the eastern Mojave Desert and Southern Great Basin. Further west across the Sierra and Western Mojave Desert, generally dry weather expected over the weekend with increasing storm chances next week. && .UPDATE...Showers and isolated thunderstorms were develop early this morning across eastern Lincoln and northern Clark counties aided by an upper level circulation which was depicted in the SPC 700-400mb differential vorticity advection analysis. However, this was not indicated by the latest HRRR which still forecasts an active day of thunderstorms driven mainly by surface heating and outflow interaction. Another feature to watch is the crest of an easterly wave between Lake Havasu and Yuma which was initiating thunderstorms this morning. This may enhance thunderstorm development up into southeast San Bernardino County. Meanwhile, these disturbances and surface heating have a very moist and unstable air mass to work with over Clark, Lincoln, Mohave and eastern San Bernardino counties where a Flood Watch is in effect. Slow moving storms and heavy rainfall can be expected anywhere in this area today. No significant changes needed to the going forecast. -Adair && .PREV DISCUSSION...238 AM PDT .SHORT TERM...through this evening. After an eventful evening, convection has ceased early this morning with the radar devoid of any echoes as of 2am. Moisture remains plentiful today with a continued weak steering flow of ~5 knots or less with in an environment characterized by 150-180% of normal precipitable water values. This translates to another day of slow moving thunderstorms capable of very heavy downpours and flash flooding. This evenings 00z HREF guidance depicts the greatest risk for heavy precipitation across the mountains of Clark and Mohave counties, as well as eastern Lincoln County. Given the anomalous moisture and slow storm motion expected, issued a broad Flash Flood Watch for today through midnight for most of Lincoln, Clark, eastern San Bern, and Mohave Counties. While I don't necessarily anticipate a repeat performance in the Las Vegas Valley with widespread activity, storms forming near the Spring Mountains or McCullough Range may tend to drift into the valley in the afternoon with an attendant flood risk. .LONG TERM...This weekend and much of next week. Little change over the weekend with rich monsoonal moisture remaining entrenched across the Mojave Desert with a weak southerly steering flow persisting. While daily storm coverage remains uncertain, flash flood risk will persist given continued slow storm motion and efficient rainfall rates. With cloud cover and scattered precipitation, temperatures will be kept in check and remain generally at or below average across the region. As we head into next week, the monsoon shows little sign of slowing down with rich moisture locked in place across the Mojave Desert and southern Great Basin. Meanwhile, high pressure builds into the northern Great Basin which could shift the steering flow to a more north or northeasterly direction for a few days, a favorable pattern for thunderstorm complexes moving into the lower deserts. Aside from the daily storm chances, temperatures will remain at or below normal through the period, with the greatest departures from normal across the eastern Mojave Desert where deeper monsoonal moisture will be hanging around. && .AVIATION...For Harry Reid....Expect the remainder of the night to be dry with light winds and a variable amount of clouds at all TAF sites. Expectations are for storms developing between 11 am and noon today before potentially moving or developing in the valley. The primary concerns for terminal impacts include brief heavy rain, gusty outflow winds, and lightning. Outside of any thunderstorm influences, expect southerly winds around 6-8 kts. For the rest of southern Nevada, northwest Arizona and southeast California...Expect the remainder of the night to be dry with light winds and a variable amount of clouds at all TAF sites. Expectations are for storms developing between 11 am and noon today before potentially affecting TAF sites in the Las Vegas Valley and the Colorado River Valley after 21z and lasting through mid-late evening. Possible storm impacts at TAF sites include Brief heavy rain, gusty outflow winds, and lightning. KDAG could see isolated storms after 22z while KBIH should remain dry. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Outler AVIATION...Salmen For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 5:25 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 11, 6:34 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 12, 12:54 AM MST | Flood Watch | VEF | Mohave | 3 days |
| Aug 12, 10:42 AM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
| Aug 12, 12:39 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 12, 1:24 PM MST | Flash Flood Warning | VEF | Mohave | 51 min |
| Aug 12, 1:45 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 60 min |
| Aug 12, 1:53 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 12, 2:14 PM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
| Aug 12, 3:10 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 12, 4:36 PM MST | Flash Flood Warning | VEF | Mohave | 34 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.